MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453121
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery in which poly was retrieved due to it was showing signs of possible pitting.
 
Additional Manufacturer Narrative
Information received does not state when was the explantation date.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The component was inspected visually to determine the cause of the reported dissociation.No destructive analysis was conducted during this investigation.Damage/deformation was observed on the superior surface of the insert.These features were likely created by third-body particulate (bone chips, bone cement, etc).Similar features have been previously observed on inserts retrieved due to loosening.The non-articulating surface has some scratches and deformation.The insertion/extraction slot is deformed, likely due to insertion and removal.A clinical evaluation was conducted and the intraoperative findings of significant gout crystals and approximately 3 large, loose cement particles were most likely the contributing factors to the reported pain, resultant insert pitting and the synovitis/major synovectomy.The continued ligament laxity was most likely the contributing factor to the reported return of left knee pain, instability, and subsequent insert revision/poly exchange, as the surgeon was reportedly pleased with the outcome of the procedure/increased poly thickness.Although no additional impact is anticipated, the patient impact beyond the reported symptoms, left knee synovectomy, 3rd body debris removal, insert revision and an expected post-op convalescence period cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.We will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7845380
Report Number1020279-2018-01694
Device Sequence Number1535730
Product Code JWH
UDI-Device Identifier00885556033982
UDI-Public00885556033982
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2019
Device Catalogue Number71453121
Device Lot Number09LM05259
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer09/20/2018
09/20/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date09/26/2018
12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight120